Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Discrete rational $ L\sb{p}$ approximation

Author: Jerry M. Wolfe
Journal: Math. Comp. 29 (1975), 540-548
MSC: Primary 41A50; Secondary 65D15
MathSciNet review: 0377377
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, the problem of approximating a function defined on a finite subset of the real line by a family of generalized rational functions whose numerator and denominator spaces satisfy the Haar conditions on some closed interval [a, b] containing the finite set is considered. The pointwise closure of the family restricted to the finite set is explicitly determined. The representation obtained is used to analyze the convergence of best approximations on discrete subsets of [a, b] to best approximations over the whole interval (as the discrete subsets become dense) in the case that the function approximated is continuous on [a, b] and the rational family consists of quotients of algebraic polynomials. It is found that the convergence is uniform over [a, b] if the function approximated is a so-called normal point. Only $ {L_p}$ norms with $ 1 \leqslant p < \infty $ are employed.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A50, 65D15

Retrieve articles in all journals with MSC: 41A50, 65D15

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society